Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Prescribed pantaloc for stomach issues. On anti inflammatories. Suffer from burning sensation in stomach, bloating and gas. Help?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1772 Questions
Question
Hello, I have been prescribed pantaloc 40mg twice daily for stomach issues while on anti inflammatories for a hurt back, I fell and there seems to be a pinched nerve. I began two days ago, first day no side effects, second day began to get burning stomach, terrible gas and bloating. I have been eating basically dry toast and rice and water to alleviate the distress. I took my morning dose this a m and the pain was very bad, took Zantac and gas x , calmed it down but it still feels irritated. I did not take a pain killer today,and only one yesterday. I took naproxen 500 yesterday, could this be the cause of the flare up. I usually take Advil. I also have IBS which is in a flare due to the anti inflammatory meds. Normally my stomach tends towards gassy and acid but nothing as painful as this. Could this be the pantaloc, my doc is away on holidays so would appreciate a bit of guidance here.
Posted Fri, 23 Aug 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 1 hour later
Hi,
Thanks for posting your query.
This could be a flare up due to naproxen.
Stop taking naproxen and avoid advil also.
Continue taking pantaloc.
An upper GI endoscopy may be done to assess the extent of gastric injury.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Prescribed pantaloc for stomach issues. On anti inflammatories. Suffer from burning sensation in stomach, bloating and gas. Help? 1 hour later
So I was afraid that the pantaloc is causing the gas and pain. Could this be possible? Can I not just continue to take Zantac? What is the therapeutic dose of Zantac? Also, what will get rid of the gas? I've tried gas x works for a while then I'm bloated again with gas. Is there something better than gas x that would not interfere with other meds? Thank you kindly.
 
 
Answered by Dr. Ratnakar Kini 2 hours later
Hi,
It is less likely to be due to pantaloc.
Yes, you can continue with just Zantac. The dose is 150 mg twice a day.
You can take Beano for gas.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor